Alert archive / Texas / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 21, NWS Houston/Galveston, TX

March 15, 20244 counties in Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 15, 2024, 3:23 PM CDT for 4 counties in Texas. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2024, 3:23 PM CDT (20:23 UTC)
Expired
Mar 15, 2024, 4:00 PM CDT
In force
37 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brazoria County, TX, Fort Bend County, TX, Harris County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 64 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 3:30 PM CDTHAIL 1.75Pleak, TXGolf ball sized hail in Pleak.
Mar 15, 3:56 PM CDTHAIL 15 Ese Richmond, TXQuarter sized hail was reported.
Mar 15, 4:03 PM CDTTSTM WND DMG4 Wsw First Colony, TXLarge tree down (~24-inch diameter) in the Greatwood area. Time estimated by radar.
Mar 15, 4:06 PM CDTHAIL 1First Colony, TX
Mar 15, 4:10 PM CDTHAIL 12 Ssw Sugar Land, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 1:36 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2261 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.3
Supercell composite
17.8

Open this sounding in Storm Lab

The text

As transmitted.

455 
WUUS54 KHGX 152023
SVRHGX
TXC039-157-201-481-152100-
/O.NEW.KHGX.SV.W.0021.240315T2023Z-240315T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
323 PM CDT Fri Mar 15 2024

The National Weather Service in League City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Wharton County in southeastern Texas...
  Central Fort Bend County in southeastern Texas...
  Northern Brazoria County in southeastern Texas...
  South central Harris County in southeastern Texas...

* Until 400 PM CDT.

* At 322 PM CDT, a severe thunderstorm was located near Pleak, or
  near Rosenberg, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sugar Land, Missouri City, Rosenberg, Stafford, Richmond, Town
  West, Pecan Grove, First Colony, Fresno, Mission Bend, Meadows
  Place, Needville, Arcola, Pleak, Fairchilds, Beasley, Kendleton,
  Thompsons, Sienna, and New Territory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2936 9596 2948 9600 2969 9565 2958 9543
      2944 9547
TIME...MOT...LOC 2022Z 252DEG 34KT 2949 9574 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adams
2 follow-up statements
217 
WWUS54 KHGX 152033
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
333 PM CDT Fri Mar 15 2024

TXC481-152042-
/O.CAN.KHGX.SV.W.0021.000000T0000Z-240315T2100Z/
Wharton TX-
333 PM CDT Fri Mar 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHARTON COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 2941 9590 2949 9595 2969 9565 2958 9543
      2944 9547 2944 9548
TIME...MOT...LOC 2032Z 252DEG 34KT 2952 9563 

$$

TXC039-157-201-152100-
/O.CON.KHGX.SV.W.0021.000000T0000Z-240315T2100Z/
Fort Bend TX-Brazoria TX-Harris TX-
333 PM CDT Fri Mar 15 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL FORT BEND...NORTHWESTERN BRAZORIA AND SOUTH CENTRAL
HARRIS COUNTIES...

At 332 PM CDT, a severe thunderstorm was located over Thompsons, or
near First Colony, moving east at 40 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sugar Land, Missouri City, Rosenberg, Stafford, Richmond, Town West,
Pecan Grove, First Colony, Fresno, Mission Bend, Meadows Place,
Arcola, Pleak, Fairchilds, Beasley, Thompsons, Sienna, New Territory,
Four Corners, and Greatwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2941 9590 2949 9595 2969 9565 2958 9543
      2944 9547 2944 9548
TIME...MOT...LOC 2032Z 252DEG 34KT 2952 9563 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adams
080 
WWUS54 KHGX 152044
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
344 PM CDT Fri Mar 15 2024

TXC039-152053-
/O.CAN.KHGX.SV.W.0021.000000T0000Z-240315T2100Z/
Brazoria TX-
344 PM CDT Fri Mar 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BRAZORIA COUNTY
IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 2946 9581 2955 9586 2969 9565 2958 9543
      2946 9546
TIME...MOT...LOC 2043Z 242DEG 17KT 2951 9574 

$$

TXC157-201-152100-
/O.CON.KHGX.SV.W.0021.000000T0000Z-240315T2100Z/
Fort Bend TX-Harris TX-
344 PM CDT Fri Mar 15 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN FORT BEND AND SOUTH CENTRAL HARRIS COUNTIES...

At 343 PM CDT, a severe thunderstorm was located near Pleak, or near
Rosenberg, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Western Pearland, Sugar Land, Missouri City, Rosenberg, Stafford,
Richmond, Town West, Pecan Grove, First Colony, Fresno, Mission Bend,
Meadows Place, Arcola, Pleak, Fairchilds, Thompsons, Sienna, New
Territory, Four Corners, and Greatwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2946 9581 2955 9586 2969 9565 2958 9543
      2946 9546
TIME...MOT...LOC 2043Z 242DEG 17KT 2951 9574 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adams

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 12:47 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Mar 15, 12:47 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1247 PM CDT Fri Mar 15 2024

...New AVIATION...

.SHORT TERM...
(Today through Saturday Night)
Issued at 307 AM CDT Fri Mar 15 2024

A potentially active short-term is expected with the approach/pass-
age/stalling of a cold front as well as weak shortwave activity at
the upper levels.

Warm/muggy weather this morning will transition to more warm/muggy
weather this afternoon but with increasing rain chances across our
northern FA (stretching from the Brazos Valley to the Piney Woods)
as the next cold front begins moving into the region. Abundant low
level moisture along with daytime heating(increasing instability)/
favorable shear should lead to the development of thunderstorms a-
long/near the front. Some storms could be strong or severe as they
track into the area from west later this afternoon. But that being
said, SPC has shrunk the Slight Risk area (level 2 of 5) a bit for
our W/NW counties in their Day 1 outlook. However, a Marginal Risk
(level 1 of 5) will remain in place through today/tonight for much
of SE TX. The primary threat with these storms will be large hail.

In addition to the severe weather threat, there is also the threat
for excessive rainfall with this activity later this afternoon and
continuing tonight (and through Sat/Sun). And much like the severe
potential, WPC has trimmed the Slight Risk area (level 2 of 4) for
today/tonight, to only western portions of the CWA. Elsewhere, the
Marginal Risk (level 1 of 4) will continue.

With the stalled cold front across SE TX (likely just inland/along
the coast), Sat could be a rather wet day. The potential for heavy
rain and flooding will depend a lot on what happens today/tonight
(to some extent) but conditions do remain favorable for the devel-
opment of additional activity tomorrow and tomorrow night. There's
still uncertainty with regards to timing/location for the heaviest
rains per the track of the embedded disturbances in the flow aloft
(from around the base of the closed upper low lingering just south
of the Four Corners). WPC has almost all of SE TX in a Slight Risk
for excessive rain for Sat/Sat night. 41

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 307 AM CDT Fri Mar 15 2024

The wet pattern that will dominate the upcoming weekend is
expected to continue into Sunday as the slowly advancing frontal
boundary continues to push offshore while a developing weak
surface trough along the coast continues to advance towards the
Central Gulf. The midlevel pattern will continue to be
characterized by the passage of several weak shortwaves that
should continue to produce fairly widespread showers and storms.
The slow advance of the boundary should shift the main axis of
rainfall towards the coast, where an additional 1-2 inches of
rainfall are possible on Sunday before a shift to northeast winds
behind the departing front will bring a surge of drier air to the
area. While heavy rainfall will ultimately be limited by a lack of
available SB instability, low-level moisture still remains
abundant and some pockets of locally heavy rain will remain
possible closer to the coast. WPC continues to maintain a Marginal
risk of excessive rainfall for areas along and south of the I-10
corridor for the time being. Severe storm development, while again
not impossible, will also be limited by weaker speed shear and
less SB instability compared to previous days.

As the front advances offshore on Monday, a shift to moderate
northeast winds will put a temporary end to the wet pattern as an
influx of drier air brings a return to more seasonable conditions.
Daytime highs on Monday will struggle to eclipse 70, while clear
skies and steady CAA will drive lows into the 40s to low 50s.
Winds taper off on Tuesday as surface high pressure moves overhead
as highs remain in the 60s, with moisture return underway by
Tuesday night as this surface high shifts into the Central Gulf.

Models currently remain in disagreement for the mid-late week
period. GFS shows a more progressive development of the next upper
low/trough, which in its most recent solution will induce a
coastal low by late Wednesday which could bring our next period of
widespread (and possibly heavy) rain. EC solution, on the other
hand, shows a slower and less potent upper low with most of the
associated rainfall occuring on Thursday. Nonetheless, the pattern
as we head into the middle/end of the upcoming week should be
fairly unsettled with increasing rainfall chances.

Cady

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1243 PM CDT Fri Mar 15 2024

GLS at IFR with limited VSBYs and low CIGs. LBX/IAH both at MVFR
with CIGs. All other sites at VFR this afternoon. Expect SHRA/TSRA
to begin around 19/20Z and continue through around 02Z. Some
thunderstorms could produce large hail with the potential for
significant hail (2"+). Damaging winds will also be possible in
and in the vicinity of thunderstorms. Activity will taper off
closer to midnight from west to east. Chance of rain will return
Saturday morning into the afternoon hours.

&&

.MARINE...
Issued at 307 AM CDT Fri Mar 15 2024

Light to moderate onshore winds continue well into the weekend
ahead of the passage of a cold front on Sunday. Wind speeds will
occasionally approach caution thresholds at times, and periods of
fog development are also possible prior to the frontal passage.
Scattered showers and storms will develop on Friday, and become
more widespread on Saturday and Sunday as the front slowly
advances towards the coast. By late Sunday, the front will advance
offshore with moderate to strong northeast winds developing behind
its passage. This will likely require a Small Craft Advisory
before conditions begin to improve by late Monday/early Tuesday.

Cady

&&

.CLIMATE...
Issued at 636 PM CDT Thu Mar 14 2024

Here are the daily rainfall records (inches/year)for Friday (3/15),
Saturday (3/16) and Sunday (3/17).

  College Station  Houston  Houston Hobby  Galveston    Palacios

Fri: 2.81/1969   2.06/1974    1.66/1944    1.88/1896   5.15/1993
Sat: 1.84/1979   2.83/1896    2.28/1998    2.71/1944   2.65/1944
Sun: 1.48/1988   2.57/1957    5.00/1957    2.96/1957   1.83/1997

42

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  80  64  72  61 /  50  30  80  60
Houston (IAH)			  83  67  75  64 /  50  40  50  60
Galveston (GLS)			  74  65  71  64 /  30  20  40  60

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 9 PM CDT this evening for TXZ436>439.

GM...None.
&&

SHORT TERM...41
LONG TERM....Cady
AVIATION...Adams
MARINE...Cady

In the hours before

Special weather statement, Mar 15, 2:09 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
209 PM CDT Fri Mar 15 2024

TXZ195-197-211-152000-
Washington TX-Burleson TX-Austin TX-
209 PM CDT Fri Mar 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN AUSTIN...
SOUTHEASTERN BURLESON AND WASHINGTON COUNTIES THROUGH 300 PM CDT...

At 209 PM CDT, Doppler radar was tracking a strong thunderstorm near
Round Top, or 11 miles northeast of La Grange, moving northeast at 35
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brenham, Shelby, Somerville, Burton, Lake Somerville Dam, Lake
Somerville State Park & Trailway, Carmine, Independence, and Quarry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 3020 9674 3024 9674 3025 9672 3025 9669
      3030 9664 3030 9666 3049 9643 3019 9617
      2999 9659 3008 9663 3011 9663 3013 9665
      3015 9665 3016 9669 3015 9671 3014 9677
      3016 9679
TIME...MOT...LOC 1909Z 236DEG 29KT 3005 9678

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Mar 15, 2:33 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
233 PM CDT Fri Mar 15 2024

TXZ197-210>212-152000-
Washington TX-Waller TX-Colorado TX-Austin TX-
233 PM CDT Fri Mar 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL COLORADO...
NORTHERN AUSTIN...SOUTHEASTERN WASHINGTON AND WEST CENTRAL WALLER
COUNTIES THROUGH 300 PM CDT...

At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Industry, or 15 miles north of Columbus, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brenham, Bellville, Industry, New Ulm, and Frelsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 2996 9657 2999 9659 3027 9626 3003 9607
      2979 9654 2990 9662
TIME...MOT...LOC 1933Z 230DEG 25KT 2992 9653

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Mar 15, 2:52 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
252 PM CDT Fri Mar 15 2024

TXZ226-227-152015-
Wharton TX-Fort Bend TX-
252 PM CDT Fri Mar 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WHARTON AND
SOUTHWESTERN FORT BEND COUNTIES THROUGH 315 PM CDT...

At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wharton, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wharton, East Bernard, Kendleton, and Hungerford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 2928 9619 2938 9625 2954 9607 2945 9589
      2930 9588
TIME...MOT...LOC 1951Z 246DEG 17KT 2936 9603

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Adams
Special weather statement, Mar 15, 2:59 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
259 PM CDT Fri Mar 15 2024

TXZ197-211-212-152030-
Washington TX-Waller TX-Austin TX-
259 PM CDT Fri Mar 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN AUSTIN...
SOUTHEASTERN WASHINGTON AND NORTHWESTERN WALLER COUNTIES THROUGH 330
PM CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelby, or 12 miles west of Brenham, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brenham, Shelby, and Burton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 3034 9625 3014 9610 3001 9639 3002 9661
      3005 9662 3007 9662 3008 9663 3011 9663
      3013 9665 3015 9665
TIME...MOT...LOC 1959Z 250DEG 31KT 3010 9659

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Mar 15, 3:08 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
308 PM CDT Fri Mar 15 2024

TXZ226-227-152045-
Wharton TX-Fort Bend TX-
308 PM CDT Fri Mar 15 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WHARTON AND
SOUTHWESTERN FORT BEND COUNTIES THROUGH 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Beasley, or 7 miles southwest of Rosenberg, moving northeast at 30
mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Southwestern Sugar Land, Rosenberg, Richmond, Needville, East
Bernard, Pleak, Fairchilds, Beasley, Kendleton, Greatwood, Cumings,
New Territory, and Hungerford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southeastern Texas.

&&

LAT...LON 2934 9609 2950 9617 2959 9586 2958 9566
      2942 9574
TIME...MOT...LOC 2008Z 242DEG 26KT 2947 9590

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

Adams
Local storm report, Mar 15, 3:22 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Houston/Galveston TX
322 PM CDT Fri Mar 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     Hail             Bellville               29.95N 96.26W
03/15/2024  M1.75 inch       Austin             TX   Public

            Golf Ball sized hail in Bellville.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 6:41 AM CDTSpecial Weather StatementHGXBrazos34 min
Mar 15, 7:16 AM CDTSpecial Weather StatementHGXMadison29 min
Mar 15, 7:40 AM CDTSpecial Weather StatementHGXAustin35 min
Mar 15, 11:08 AM CDTRip Current StatementHGXBrazoria, Galveston, Matagorda10 hr
Mar 15, 2:09 PM CDTSpecial Weather StatementHGXWashington51 min
Mar 15, 2:33 PM CDTSpecial Weather StatementHGXAustin27 min
Mar 15, 2:52 PM CDTSpecial Weather StatementHGXWharton23 min
Mar 15, 2:55 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington35 min
Mar 15, 2:59 PM CDTSpecial Weather StatementHGXWashington31 min
Mar 15, 3:08 PM CDTSpecial Weather StatementHGXFort Bend37 min
Mar 15, 3:19 PM CDTSevere Thunderstorm Warning Considerable damage threatHGXAustin, Harris, Waller26 min
Mar 15, 3:32 PM CDTSpecial Weather StatementHGXWaller28 min
Mar 15, 3:33 PM CDTSpecial Weather StatementHGXLiberty27 min
Mar 15, 3:45 PM CDTSpecial Weather StatementHGXWaller30 min
Mar 15, 3:56 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Fort Bend, Wharton3 hr
Mar 15, 3:59 PM CDTSevere Thunderstorm Warning Considerable damage threatHGXBrazoria, Fort Bend, Harris31 min
Mar 15, 4:18 PM CDTSevere Thunderstorm WarningHGXFort Bend, Harris42 min
Mar 15, 4:19 PM CDTSevere Thunderstorm WarningHGXColorado41 min
Mar 15, 4:27 PM CDTSpecial Weather StatementHGXFort Bend33 min
Mar 15, 4:50 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris3 hr
Mar 15, 4:52 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Waller3 hr
Mar 15, 4:55 PM CDTSevere Thunderstorm WarningHGXChambers, Harris35 min
Mar 15, 4:58 PM CDTSpecial Weather StatementHGXColorado32 min
Mar 15, 5:02 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Wharton28 min
Mar 15, 5:04 PM CDTSpecial Weather StatementHGXHarris26 min
Mar 15, 5:07 PM CDTSpecial Marine WarningHGX23 min
Mar 15, 5:26 PM CDTSevere Thunderstorm Warning Considerable damage threatHGXBrazoria, Fort Bend34 min
Mar 15, 5:29 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Mar 15, 5:29 PM CDTSpecial Weather StatementHGXHarris31 min
Mar 15, 5:34 PM CDTSpecial Marine WarningHGX26 min
Mar 15, 5:43 PM CDTSevere Thunderstorm Warning Considerable damage threatHGXBrazoria, Fort Bend47 min
Mar 15, 5:53 PM CDTSpecial Marine WarningHGX52 min
Mar 15, 5:54 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Mar 15, 5:54 PM CDTSevere Thunderstorm WarningHGXChambers, Harris, Liberty51 min
Mar 15, 6:00 PM CDTSpecial Marine WarningHGX90 min
Mar 15, 6:04 PM CDTSevere Thunderstorm Warning Considerable damage threatHGXBrazoria, Fort Bend, Galveston41 min
Mar 15, 6:37 PM CDTSpecial Marine WarningHGX53 min
Mar 15, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatHGXBrazoria, Galveston31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.